Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take garcinia cambogia with high blood pressure?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Thu, 25 Apr 2013 in Medicines and Side Effects
Question: is it safe to take garcinia cambogia with high blood pressure,?my blood pressure stays around 136 to 150
doctor
Answered by Dr. Sudarshan 28 minutes later
Hi,
Thanks for writing in.
Garcinia extract is useful in natural weight loss.

Garcinia Cambogia helps you lose weight by slowing down production of an enzyme called citrate lyase, which turns unused carbohydrates into fat. Effectively blocking the enzyme causes your body to burn off the excess carbohydrates, leaving nothing left to turn to fat.

Garcinia is POSSIBLY SAFE for most people when used for 12 weeks or less. Long-term safety is unknown. Garcinia can cause nausea, digestive tract discomfort, and headache.It is not known to cause hypertension or high BP.Use for 3 months will not cause any blood pressure issues.Long term effect on body and blood pressure is still under investigation.

Hope this helps.
I will be available for follow up.
Regards.
DrSudarshan
MD
Dermatologist.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Hypertension

doctor1 MD

In a recent medical exam, my BP was 142/92 and my pulse rate was 63. My SpO2 was measured twice (three minutes apart) and went from 96% to 93%. I had no medical history to report to the doctor. I was basically starting fresh with my healthcare. She said my vitals were normal and stable. She said my BP was likely due to my back pain (that led to the visit in the first place). But if my pressure was high, why was my rate low?? And, what is the significance of the drop in SpO2? Thanks.

doctor1 MD

I have a rash in my groin and my body is always itchy. For about 2 years I had rashes on both my feet. It seems to have cleared now but I still have to apply dipresone everyday. I take medication for high blood pressure - Micardi Plus, Zanidip and Spiractin. Are any of these causing my rash problems?

doctor1 MD

My husaband is 65 years old nad he told me that last night he experienced a sudden waive of dizziness, enough that he actually fell down. He has high blood pressure and on meds, but never diagnosed with anything else. He is currently working out of town and lives alone. I am very concerned. What could that be?

doctor1 MD

I feel kind of silly asking this, but my heart rate (resting) has been elevated all day -- ranging from 107 early am, up and down from 130 - 180 most of the day. I've been having episodes like this for several months, but not this bad or long lasting. I guess I'm just not sure what to do. Bp avgs 120/78 - 130/88.

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...